Aa
Aa
A
A
A
Close
7827044 tn?1399391443

Need help regarding Gabapentin ~ Now depressed

I was having extreme anxiety and very bad withdrawals from quitting gabapentin cold turkey.  I resumed taking gabapentin yesterday and now today find myself very depressed. I quit it cold turkey because I felt it was causing me depression and mood instability.   It is messing with my moods terribly now resuming it. I am very down and feel so disconnected from myself. Do not want to live like this. I know I will never quit it cold turkey again but feel this is not the medicine for me still.  Any replies regarding experiences like mine with gabapentin is appreciated, thanks.
4 Responses
358304 tn?1409709492
First id talk to you Dr. about coming off any medication.

If he says it's okay, it's never good to cold turkey anything.

My Dr. recommended I do 10% cuts every week or 2. Slow and steady wins the race.

There's no reason to put yourself through such torment. Youre just putting more shock to your brain when you c/t.

Good luck! Hang in there! :)
7827044 tn?1399391443
yes Cnote, you are more than correct on what you said.  I will never ever quit a medicine cold turkey again.   I did suffer greatly, more than I can say.  I took a 400 mg capsule and did my best to cut it evenly in half and took 200 mg for my afternoon dose. I called my mental health clinic and told them what was going on and asked for a lower dose prescription.  I really believe the medicine is not the right one for me.  I am very sensitive to medications in general.   I hope you are well, thanks for the reply =)    If I had my way I wouldn't need any medications.
Avatar universal
Hi Cass.

You post is over a month old. I hope that you are doing well.  I sent you a friend request. I have struggled a lot with gabapentin too.  There is a very sweet lady named Tooter posting currently in the addiction forum needing some support.  Perhaps the two of is could reach out to her and share some experiences?
7827044 tn?1399391443
Thanks for the reply and friend request Yesidid =)    After my post I ended up in a treatment center for 5 days.  I am now again taking 300 mg of gabapentin 3 times a day, klonopin 2mg at night and .5 mg in the day, 50 mg of vistaril at night, and 25 mg of vistaril twice a day as well as 50 mg of Zoloft in the morning.   I am doing better than I was.  I wish I didn't need medication but realize I need it for my anxiety and even with medicine it never goes away 100%.   I hope you are well and have a good night =)
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?